MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE CERTAIN 2 IMPLANT 5 X 8.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE CERTAIN 2 IMPLANT 5 X 8.5MM; DENTAL IMPLANT
Catalog Number XIFOSS585
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).A4: patient weight unknown / not provided.
 
Event or Problem Description
It was reported that implant defective when placing it into the patient's mouth.Dr.Used another implant (same size) and it was successfully able to be placed on the same day.Dr.Thinks something is wrong with the hex, but he's not 100% sure.Tooth #31.
 
Additional Manufacturer Narrative
Zimvie received one (1) xifoss585, (osseotite® certain® 2 implant 5 x 8.5mm) for evaluation.Visual evaluation of the as returned device identified the implant with signs of use.The implant's drive feature was observed damaged.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.This complaint refers to the specific device being investigated for this complaint record.Dhr review was completed for the subject lot number: 2120011253.No deviations or non-conformance's, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number: 2120011253 for similar events and no other complaint was identified.Review completed utilizing keywords: ¿functional other¿.The customer did not submit images for the reported event.Based on the investigation and risk management file review as per rmf rm-00053-haz rev.12, the most likely root causes determined from the investigation are incorrect techniques used during implant placement - customer error.Therefore, based on the available information, a device malfunction did occur.The reported event was non-verifiable with all the available information.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.Visual evaluation of the as returned device identified the implant with signs of use.The implant's drive feature was observed damaged.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.This complaint refers to the specific device being investigated for this complaint record.Dhr review was completed for the subject lot number: 2120011253.No deviations or non-conformance's, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number: 2120011253 for similar events and no other complaint was identified.Review completed utilizing keywords: ¿functional other¿.The customer did not submit images for the reported event.Based on the investigation and risk management file review as per rmf rm-00053-haz rev.12, the most likely root causes determined from the investigation are incorrect techniques used during implant placement - customer error.Therefore, based on the available information, a device malfunction did occur.The reported event was non-verifiable with all the available information.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.The following sections have been updated: b4: date of this report.G3: date received by manufacturer.G6: checked "follow-up".H2: checked follow-up type.H3: changed "no" to "yes".H6: entered evaluation codes.H10: added manufacturer narrative.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OSSEOTITE CERTAIN 2 IMPLANT 5 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key19905982
Report Number0001038806-2024-01679
Device Sequence Number7136758
Product Code DZE
UDI-Device Identifier00844868023258
UDI-Public(01)00844868023258(17)290403(10)2120011253
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K100724
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberXIFOSS585
Device Lot Number2120011253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient EthnicityNon Hispanic